Format

Send to

Choose Destination
Heart Vessels. 2006 Jan;21(1):59-62.

Postinfarction cardiac rupture despite immediate reperfusion therapy in a patient with severe aortic valve stenosis.

Author information

1
Division of Cardiology, Department of Medicine, National Cardiovascular Center, Suita, Osaka, Japan.

Abstract

A 74-year-old woman with severe aortic valve stenosis (AS) was admitted to our hospital because of dyspnea on exertion. On day 2, she developed acute anterior wall myocardial infarction (MI) with ST elevation. Tissue plasminogen activator (tPA) was administered 10 min after the onset of chest pain, and emergency percutaneous coronary intervention was performed to induce coronary reperfusion after another 50 min. Five hours after MI onset, however, she suddenly went into electromechanical dissociation and died from cardiac rupture. This is the first case report of postinfarct cardiac rupture with severe AS occurring in spite of instituting immediate reperfusion therapy. High intraventricular pressure may be a critical risk factor for cardiac rupture in patients with AS complicated with acute MI. Further studies are required to clarify the risk and benefit of tPA administration before percutaneous coronary intervention and the necessity of the emergency correction of AS to prevent cardiac rupture.

PMID:
16440151
DOI:
10.1007/s00380-005-0828-6
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center